Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 60, NWS Pueblo, CO

May 24, 2010Baca County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2010, 9:05 AM MDT for Baca County, Prowers County, Colorado. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2010, 9:05 AM MDT (15:05 UTC)
Expired
May 24, 2010, 10:00 AM MDT
In force
55 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Baca County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 9:11 AM MDTHAIL 16 S Campo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 3.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1707 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1707 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WUUS55 KPUB 241505
SVRPUB
COC009-099-241600-
/O.NEW.KPUB.SV.W.0060.100524T1505Z-100524T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
905 AM MDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1000 AM MDT

* AT 902 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTH OF CAMPO...OR 32 MILES SOUTH OF
  SPRINGFIELD...AND MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CAMPO...VILAS...WALSH AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3770 10255 3760 10207 3698 10237 3699 10280
TIME...MOT...LOC 1504Z 200DEG 35KT 3697 10261
WIND...HAIL <50MPH 1.00IN

$$
4 follow-up statements
776 
WWUS55 KPUB 241519
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
919 AM MDT MON MAY 24 2010

COC009-099-241600-
/O.CON.KPUB.SV.W.0060.000000T0000Z-100524T1600Z/
BACA CO-PROWERS CO-
919 AM MDT MON MAY 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PROWERS AND EASTERN BACA COUNTIES UNTIL 1000 AM MDT...

AT 916 AM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR CAMPO...OR 23 MILES
SOUTH OF SPRINGFIELD...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...VILAS...WALSH AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3770 10255 3760 10207 3698 10237 3699 10280
TIME...MOT...LOC 1519Z 201DEG 34KT 3710 10254
WIND...HAIL <50MPH 1.00IN

$$
745 
WWUS55 KPUB 241532
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
932 AM MDT MON MAY 24 2010

COC009-099-241600-
/O.CON.KPUB.SV.W.0060.000000T0000Z-100524T1600Z/
BACA CO-PROWERS CO-
932 AM MDT MON MAY 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PROWERS AND EASTERN BACA COUNTIES UNTIL 1000 AM MDT...

AT 929 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES NORTHEAST OF CAMPO...OR 16 MILES SOUTHEAST
OF SPRINGFIELD...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...VILAS...WALSH AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3770 10255 3760 10207 3698 10237 3699 10280
TIME...MOT...LOC 1532Z 200DEG 35KT 3722 10248
WIND...HAIL <50MPH 1.00IN

$$
842 
WWUS55 KPUB 241541
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
941 AM MDT MON MAY 24 2010

COC009-099-241600-
/O.CON.KPUB.SV.W.0060.000000T0000Z-100524T1600Z/
BACA CO-PROWERS CO-
941 AM MDT MON MAY 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 1000 AM MDT...

AT 939 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR VILAS...OR 11 MILES SOUTHEAST OF
SPRINGFIELD...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...VILAS...WALSH AND TWO BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3723 10225 3727 10268 3770 10255 3760 10207
TIME...MOT...LOC 1541Z 197DEG 42KT 3733 10244
WIND...HAIL <50MPH 1.00IN

$$
849 
WWUS55 KPUB 241558
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
958 AM MDT MON MAY 24 2010

COC009-099-241608-
/O.EXP.KPUB.SV.W.0060.000000T0000Z-100524T1600Z/
BACA CO-PROWERS CO-
958 AM MDT MON MAY 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PROWERS AND
NORTHEASTERN BACA COUNTIES WILL EXPIRE AT 1000 AM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3723 10225 3727 10268 3770 10255 3760 10207
TIME...MOT...LOC 1558Z 202DEG 47KT 3740 10242

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:29 AM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 24, 4:29 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
429 AM MDT MON MAY 24 2010

.SHORT TERM...

(TODAY AND TONIGHT)

...WINDY WITH SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS...

SEVERAL QUESTIONS EXIST ON HOW THINGS WILL EVOLVE TODAY.  ONE THING
IS FOR CERTAIN...IT WILL BE WINDY ACROSS SOUTHERN COLORADO.  THE
MAIN QUESTIONS FOR TODAY WILL BE HOW QUICKLY THE DRYLINE ADVANCES
ACROSS THE PLAINS AND WHEN CONVECTION WILL TRIGGER ALONG THE
DRYLINE.  CURRENTLY MODELS HAVING A HARD TIME WITH LOW LEVEL
MOISTURE WITH DEW PT VALUES IN THE 50S TO LOWER 60S ACROSS THE
EASTERN PLAINS AND MODEL VALUES AROUND 10-15 DEGREES LOWER.
CONVECTION CURRENTLY FIRING ACROSS NORTHERN NEW MEXICO EARLY THIS
MORNING AND IS EXPECTED TO PROGRESS NORTHWARD THROUGH THE MORNING.
CAPE VALUES RANGING FROM 1000-1500 J/KG WITH LITTLE TO ANY CAP WHICH
SHOULD ALLOW STORMS TO BECOME STRONG VERY QUICKLY THIS MORNING.
ADDING TO THE MIX IS AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN UTAH
THAT WILL EJECT NORTHEASTWARD AND BECOME INCREASINGLY NEGATIVELY
TILTED ACROSS COLORADO THIS AFTERNOON.

THE QUESTION OF HOW QUICKLY THE DRYLINE PUSHES EASTWARD ACROSS THE
PLAINS WILL DETERMINE WHERE THE MAIN SEVERE THUNDERSTORM THREAT WILL
EXIST FOR THIS AFTERNOON AND EVENING.  CURRENT MODEL ANALYSIS BRING
THE DRYLINE ACROSS THE PLAINS AND INTO WESTERN KANSAS BY 21Z THIS
AFTERNOON.  WITH MOISTURE BEING UNDERPLAYED BY THE MODELS...HAVE A
FEELING THE DRYLINE WILL BE A BIT SLOWER TO PROGRESS OUT OF COLORADO
FOR THIS AFTERNOON.  STRONG DRY WESTERLY MIDLEVEL FLOW WILL ARRIVE
OVER THE WESTERN MOUNTAINS BY 12Z THIS MORNING AND QUICKLY MIX DOWN
TO THE SURFACE WITH STRONG GUSTY WINDS BY 18Z ACROSS THE WESTERN
HALF OF THE CWA.  FORECAST WINDS ARE ON THE THRESHOLD OF HIGH WIND
WARNING CRITERIA...HOWEVER HAVE HELD OFF ON ISSUING ONE AT THIS
TIME.  WIDESPREAD WIND GUSTS TO NEAR 50 KTS WILL BE POSSIBLE ACROSS
MUCH OF THE REGION THROUGH THIS AFTERNOON.  BLOWING DUST MAY ALSO BE
A PROBLEM OVER THE SAN LUIS VALLEY AND WEST OF I-25 THIS AFTERNOON.
FIRE DANGER WILL REMAIN HIGH OVER THE SAN LUIS VALLEY WITH STRONG
WINDS COMBINED WITH HUMIDITY VALUES DROPPING INTO THE LOWER TEENS.

SEVERE WEATHER...STORMS MOVING NORTHWARD OUT OF NEW MEXICO INTO
SOUTH CENTRAL COLORADO EARLY THIS MORNING WILL HAVE PLENTY OF
INSTABILITY TO WORK WITH AND HIGH LIKELIHOOD OF BECOMING SEVERE.
THE MAIN THREATS THIS MORNING WILL BE LARGE HAIL AND OUTFLOW WINDS.
BY LATE MORNING...THE DRYLINE WILL BE PROGRESSING EASTWARD ACROSS
THE PLAINS.  INCREASED SHEAR AND CAPE VALUES CLIMBING WITH DAYTIME
HEATING WILL ALLOW FOR SEVERE THUNDERSTORMS...EAST OF HIGHWAY 350
AND QUICKLY MOVING TOWARDS THE KANSAS BORDER FROM AROUND 18Z THROUGH
00Z.  INCREASED 500 MB FLOW AND MID LEVEL WINDS WILL PRODUCE FAST
STORM MOTIONS AND ROTATING UPDRAFTS.  EXPECT THE PRIMARY THREATS TO
BE LARGE HAIL AND STRONG WINDS ALONG WITH A COUPLE
TORNADOES...ESPECIALLY OUT NEAR THE KANSAS BORDER.  EXPECT
THUNDERSTORMS TO CLEAR EASTERN COLORADO BEFORE 03Z AS THE DRYLINE
CONTINUES EAST INTO WEST CENTRAL KANSAS.  THE EVOLUTION AND MOVEMENT
OF THE DRYLINE WILL HAVE TO BE MONITORED FOR THIS AFTERNOON TO
NARROW DOWN THE MOST LIKELY AREAS TO SEE SEVERE WEATHER THROUGH THE
MORNING HOURS.

UPPER STORM SYSTEM QUICKLY LIFTS NORTH INTO MONTANA OVERNIGHT WITH
CLEARING AND WINDS SUBSIDING AS SHORTWAVE RIDGING DEVELOPS OVER THE
REGION.  KEPT OVERNIGHT LOWS ABOVE GUIDANCE...HOWEVER TEMPERATURES
WILL BE AROUND 10-20 DEGREES COOLER THAN THE PAST FEW NIGHTS.
ISSUED A FREEZE WARNING FOR THE SAN LUIS VALLEY WHERE TEMPERATURES
WILL DROP INTO THE MID 20S FOR SEVERAL HOURS TONIGHT. MOZLEY

.LONG TERM...

(TUESDAY-SUNDAY)

DEEP TROUGH OUT WEST CONTINUES TO BE THE MAJOR CONCERN.

TROUGH OUT WEST WILL RELOAD EARLY DURING THIS FCST PERIOD...AND IS
FCST TO LIFT TO THE NORTHEAST OF THE REGION AT THE END OF THIS
PERIOD. WITH THE DEEP TROUGH TO OUR WEST...AND THE HIGH AMPLITUDE
RIDGE TO OUR EAST...WE WILL SEE A DEEP SOUTHERLY FLOW OVER THE AREA
ALL THIS WEEK. THIS FLOW IN TURN WILL ALLOW FOR MOISTURE TO INCREASE
OVER THE REGION.

ALTHOUGH MOISTURE WILL BE ON THE INCREASE...FORCING TO INITIATE
CONVECTION WILL GENERALLY REMAIN TO OUR WEST THROUGH MOST OF THE
PERIOD. LIKEWISE...CHANCES FOR PRECIP OVER THE PLAINS DURING MOST OF
THE PERIOD WILL GENERALLY BE ISOLATED. THE MTNS WILL SEE A SLIGHTLY
BETTER CHANCE...BUT EVEN HERE VALUES MAY BE ISOLATED AT BEST OR LOW
END SCATTERED. ONCE THE TROUGH GETS CLOSER TO THE REGION AT THE END
OF THE WEEK WILL PRECIPITATION CHANCES INCREASE OVER THE FCST AREA.

AS FOR FIRE WX...MAIN JET REMAINS TO THE WEST FOR THE FIRST 2/3RDS
OF THIS PERIOD...SO I DO NOT EXPECT EXCESSIVELY STRONG SYNOPTIC
WINDS OVER THE REGION. ADDITIONALLY...WITH THE MOISTURE INCREASING
AT ALL LEVELS EXPECT RH VALUES TO BE ON THE HIGH SIDE. FIRE WX
ISSUES MAY BE ON THE INCREASE LATE IN THE WEEK. /HODANISH

&&

.AVIATION...

VFR EXPECTED FOR ALL TAF SITES THROUGH TOMORROW.  MAIN CONCERN WILL
BE STRONG SOUTHWESTERLY WINDS FOR LATE THIS MORNING THROUGH THE
EARLY EVENING.  WINDS WILL BEGIN TO PICK UP BY 16Z AND GUST 40 TO 50
KTS BY 18Z THROUGH 00Z THIS AFTERNOON.  BLOW DUST WILL BE POSSIBLE
AT KALS AND KPUB WITH THE STRONG WINDS WHICH MAY LOWER VISIBILITIES
TO MVFR HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS
TIME.  LLWS WILL ALSO BE A CONCERN AT ALL TAF SITES THIS AFTERNOON.
WINDS WILL BEGIN TO SUBSIDE AFTER 00Z AND QUICKLY FALL OFF
OVERNIGHT.  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING ALONG THE COLORADO-NEW MEXICO BORDER AND SPREAD EASTWARD TO
THE KANSAS BORDER THROUGH 00Z.  THUNDERSTORMS WILL NOT IMPACT ANY OF
THE TAF SITES.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ224.

FREEZE WARNING FROM 2 AM TO 8 AM MDT TUESDAY FOR COZ069>071.

&&

88/34
Hazardous weather outlook, May 24, 6:13 AM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
613 AM MDT MON MAY 24 2010

COZ058>089-093>099-251215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
613 AM MDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

STRONG THUNDERSTORMS WITH ONE OR TWO SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS MORNING ACROSS SOUTH CENTRAL COLORADO AS AN UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE ROCKIES.  THUNDERSTORMS THIS
MORNING WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND STRONG
OUTFLOW WIND GUSTS.

A DRYLINE IS FORECAST TO DEVELOP AND MOVE EAST ACROSS THE EASTERN
COLORADO PLAINS BY LATE MORNING THROUGH THIS AFTERNOON.  ABUNDANT
LOW LEVEL MOISTURE AHEAD OF THE DRYLINE...STRONG WIND SHEAR AND HIGH
INSTABILITY WILL LEAD TO THUNDERSTORM DEVELOPMENT BY NOON.  THE MOST
LIKELY AREA TO SEE THUNDERSTORMS FOR THIS AFTERNOON WILL BE EAST OF
U.S. HIGHWAY 350 BY NOON...SHIFTING EAST TO THE KANSAS BORDER
THROUGH 5 PM.  AS THUNDERSTORMS PROGRESS EASTWARD ACROSS THE
PLAINS...THE POTENTIAL FOR SEVERE WEATHER WILL INCREASE WITH LARGE
HAIL WITH DIAMETERS GREATER THAN AN INCH...STRONG OUTFLOW WINDS AND
ONE OR TWO TORNADOES...ESPECIALLY NEAR THE COLORADO KANSAS BORDER.
EXPECT THUNDERSTORMS THREAT TO DIMINISH AFTER 5 PM AS THE
THUNDERSTORMS MOVE EAST INTO KANSAS.

STRONG WINDS WILL MOVE ACROSS SOUTHERN COLORADO BEHIND THE DRYLINE
LATE THIS MORNING AND AFTERNOON.  WIND GUSTS OF 50 TO 60 MPH WILL
PRODUCE HAZARDOUS DRIVING CONDITIONS ON NORTH SOUTH HIGHWAYS
INCLUDING INTERSTATE 25 AND AREAS OF BLOWING DUST.  WIND WILL
SUBSIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE REGION THROUGH THE PERIOD. THE BEST CHANCE FOR STRONGER
STORMS WILL BE THURSDAY AND FRIDAY WHEN ANOTHER UPPER LEVEL STORM
SYSTEM MOVES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS MORNING AND AFTERNOON OVER SOUTH CENTRAL AND EASTERN
COLORADO.

88/34

In the hours before

Special weather statement, May 24, 4:17 AM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 AM MDT MON MAY 24 2010

COZ088-094-241045-
EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY
BELOW 7500 FT-
417 AM MDT MON MAY 24 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 415 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TRINCHERA...OR 30 MILES
SOUTHEAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANSON.
  TRINCHERA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:00 PM MDTSevere Thunderstorm WarningPUBProwers60 min
May 23, 6:22 PM MDTSevere Thunderstorm WarningPUBProwers45 min
May 23, 6:27 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas63 min
May 23, 6:42 PM MDTSevere Thunderstorm WarningPUBBent, Prowers63 min
May 23, 6:51 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
May 23, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
May 23, 7:13 PM MDTTornado WarningPUBBaca, Bent, Prowers25 min
May 23, 8:02 PM MDTSevere Thunderstorm WarningPUBBaca58 min
May 23, 8:26 PM MDTSevere Thunderstorm WarningPUBKiowa23 min
May 23, 8:59 PM MDTTornado WarningPUBBaca48 min
May 23, 10:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
May 23, 11:15 PM MDTTornado WarningPUBBent, Las Animas33 min
May 24, 12:07 AM MDTSevere Thunderstorm WarningPUBBent26 min
May 24, 4:39 AM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache27 hr
May 24, 10:16 AM MDTHigh Wind WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more8 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.